Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: fired pdoc 1, see new 10-20. Advice til then? SLS

Posted by gardenergirl on October 11, 2006, at 16:02:32

In reply to Re: fired pdoc 1, see new 10-20. Advice til then?, posted by SLS on October 9, 2006, at 9:06:38

Hi again,

> I think the problem is that the Nardil is working, but only partially. GG appears to be undermedicated.

I think you're right.

> So, the choice is to either continue a life being chronically undermedicated or to explore other treatments, understanding that there will be most assuredly a period of an increase in the severity of depressive symptoms.

That's the part that scares me. And now that I think about it, I wonder how wise it would be to make a change like that at the same time I'm ending therapy after 3 and a half years. Although I'm sort of in a change/transition mood recently. I know this is sort of silly, but I just changed from dark auburn hair to nearly strawberry blonde, and also to cut my hair short again versus growing it out. I'm not all that attached to my hair, and pretty much anything I'd do to it can be fixed, but it feels sort of symbolic or meaningful in some way. (shrugs ..., or I'm just putting way too much meaning on hair)

> Hopefully, the Lamictal will allow her to feel better at her current dosage of Nardil, or perhaps even allow for a reduction.

That's always been the purpose of Lamictal for me.

> I guess I am just frustrated to hear that anyone should have to settle for something substantially less than remission. I should talk, though. I'd be happy with 50%. At least I could return to work.

It IS frustrating. With recurrent depression, it's very likely that I will have more depressive episodes in the future. That in and of itself is depressing. But episodes seem shorter in duration than they did before Nardil. And I can see it coming on better now, and I at least know some things to do or not do that can help. Doesn't necessarily mean I do them, but recognition is the first step.

> GG, is it edema that prevents you from going higher with the Nardil?

Edema is a biggie. I have taken a low dose of Lasix as needed, when it was the worst. I don't like doing that, though. I don't like how it feels, and I worry about edema and my heart.

Excessive sweating is really getting on my nerves this year, and that one is much less dose-dependent. I would say that's my current biggest complaint. Anorgasmia, which lasts about 4 months after a dose increase is no fun, either. ;)

And at the highest dose I tried (75mg), I had akathisia. It's hard to say if that would have smoothed out, or if there was something that could augment or treat the akathisia. I just couldn't stand it long at all.

In thinking about Lamictal, though. I'm worried it's starting to have cognitive effects. I've noticed more word substitution and word finding problems in the few weeks. It's very very frustrating, and I feel stupid when it happens. Kind of scary, too. I can't rule out the effects of increased depression on cognition, though.

Bah. Wouldn't it be nice if we could rule stuff out easier? So much is involved. So hard to figure out, sometimes.

gg

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:gardenergirl thread:693154
URL: http://www.dr-bob.org/babble/20061011/msgs/693880.html